Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Buffalo, NY
NWS Buffalo, NY issued this flash flood warning at Jun 18, 2025, 2:17 PM EDT for Livingston County, Monroe County, Ontario County, New York. It was in force for 4 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2025, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 18, 2025, 6:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Livingston County, NY, Monroe County, NY, Ontario County, NY
The radar
The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:30 PM EDT | FLASH FLOOD | Canandaigua, NY | Several reports of flooded roads in Canandaigua. |
| Jun 18, 2:36 PM EDT | FLASH FLOOD | 2 Ene Victor, NY | Two buildings flooded in Farmington. |
| Jun 18, 2:50 PM EDT | FLASH FLOOD | 4 Ene Bristol, NY | Water flooding entire building west of Canandaigua. |
| Jun 18, 3:36 PM EDT | FLASH FLOOD | Canandaigua, NY | NY332/RT21 closed due to flooding in Canandaigua. |
| Jun 18, 3:45 PM EDT | FLASH FLOOD | 1 S Canandaigua, NY | RT5/RT20 closed due to flooding in downtown Canandaigua. |
| Jun 18, 4:58 PM EDT | FLASH FLOOD | 2 Ese Rush, NY | RT251 closed due to water over the roadway. |
| Jun 18, 6:00 PM EDT | FLASH FLOOD | 3 W Lima, NY | Water rescues occurring between Avon and Lima. |
| Jun 18, 6:00 PM EDT | RAIN 3.1 | Avon, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
498
WGUS51 KBUF 181817
FFWBUF
NYC051-055-069-182215-
/O.NEW.KBUF.FF.W.0010.250618T1817Z-250618T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
217 PM EDT Wed Jun 18 2025
The National Weather Service in Buffalo has issued a
* Flash Flood Warning for...
Northern Livingston County in western New York...
Southern Monroe County in western New York...
Ontario County in western New York...
* Until 615 PM EDT.
* At 217 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen near Canandaigua and Geneseo. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Geneva, Canandaigua, Geneseo, Letchworth State Park, Avon, Mount
Morris, Victor, Honeoye Falls, Conesus, Bristol, Caledonia, Lima,
Clifton Springs, Scottsville, Phelps, Bloomfield, Honeoye,
Hemlock, Farmington and Mendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4306 7737 4303 7737 4304 7713 4301 7713
4301 7696 4287 7696 4286 7698 4276 7697
4276 7739 4267 7776 4274 7796 4291 7796
4291 7794 4295 7793 4295 7791 4300 7791
FLASH FLOOD...RADAR INDICATED
$$
Brothers2 follow-up statements
695
WGUS71 KBUF 182051
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
451 PM EDT Wed Jun 18 2025
NYC051-055-069-182215-
/O.CON.KBUF.FF.W.0010.000000T0000Z-250618T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-Monroe NY-Ontario NY-
451 PM EDT Wed Jun 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT THIS
EVENING FOR NORTHERN LIVINGSTON, SOUTHERN MONROE AND ONTARIO
COUNTIES...
At 451 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area earlier this afternoon that resulted in
numerous flooding reports. Between 1.5 and 3 inches of rain have
fallen. Additional rainfall amounts of up to 1 inch is possible
across northern Livingston County.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Geneva, Canandaigua, Geneseo, Letchworth State Park, Avon, Mount
Morris, Victor, Honeoye Falls, Conesus, Bristol, Caledonia, Lima,
Clifton Springs, Scottsville, Phelps, Bloomfield, Honeoye,
Hemlock, Farmington and Mendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4306 7737 4303 7737 4304 7713 4301 7713
4301 7696 4287 7696 4286 7698 4276 7697
4276 7739 4267 7776 4274 7796 4291 7796
4291 7794 4295 7793 4295 7791 4300 7791
FLASH FLOOD...RADAR INDICATED
$$
Brothers726
WGUS71 KBUF 182213
FFSBUF
Flash Flood Statement
National Weather Service Buffalo NY
613 PM EDT Wed Jun 18 2025
NYC051-055-069-182223-
/O.EXP.KBUF.FF.W.0010.000000T0000Z-250618T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston NY-Monroe NY-Ontario NY-
613 PM EDT Wed Jun 18 2025
...FLASH FLOOD WARNING AT 615 PM EDT THIS EVENING FOR NORTHERN
LIVINGSTON, SOUTHERN MONROE AND ONTARIO COUNTIES HAS BEEN REPLACED
WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4306 7737 4303 7737 4304 7713 4301 7713
4301 7696 4287 7696 4286 7698 4276 7697
4276 7739 4267 7776 4274 7796 4291 7796
4291 7794 4295 7793 4295 7791 4300 7791
$$
JJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 1:07 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 18, 1:07 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 107 PM EDT Wed Jun 18 2025 .SYNOPSIS... Showers and thunderstorms continue this afternoon and early evening, with heavy rainfall and gusty winds being the main hazards. The cold front to our west will cross our region late tonight through Thursday with showers, thunderstorms and gusty winds before lower humidity and more comfortable conditions settle into the region for Thursday night and Friday. Unseasonably warm temperatures and increased humidity begin late this weekend through the start of the week. && .NEAR TERM /THROUGH TONIGHT/... Latest satellite and radar shows storms quickly developing along a lake breeze boundary east of Lake Erie early this afternoon. Additional storms have been developing across southwest Ontario that will continue to move east towards Niagara Co over the next few hours. Per the latest CAMs, showers and thunderstorms will continue this afternoon across western NY with the prefrontal environment as well as with another round potentially overnight with the cold frontal passage. Latest SPC mesoanalysis has 1000-1500 J/kg of MLCAPE with up to 30 kt of effective shear more conducive of multicellular convection with heavy rainfall (more details below) and strong downburst winds as the main hazards. SPC's Marginal Risk for Severe Thunderstorms that clips Chautauqua Co is more focused on the remnants of convection over the Midwest with a progressive shortwave. Plenty of uncertainty surrounding upstream development with considerable spread highlighted in the CAMs, but any remaining storms with the convective complex will likely not arrive across western NY until after 11 PM Wednesday. Heavy Rainfall: Latest NAEFS and EC guidance shows abnormally high PW values across western NY this afternoon. and forecast soundings continue to suggest moist profiles through the column with skinny CAPE and warm cloud layer depth >10kft. Additionally, experimental guidance has suggested that precipitation accumulations with afternoon thunderstorms could exceed flash flood guidance, specifically around the Finger Lakes region headed into this evening. One limiting factor will be that storm motions will be close to 20 kt reducing residence time over specific areas, however initial storm motions have be parallel to the lake breeze boundary off of Lake Erie with training storms. Will need to continue to monitor storm development through this afternoon and evening for any potential flash flooding hazards as MRMS QPE with initial storms have shown the capability of 1.5+ inch per hour rates. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Gusty winds are expected across the Niagara Frontier Thursday morning with a 998mb surface low to our northwest traversing across southern Ontario. 850mb winds will be above the climatological 99th percentile for mid-June, around 45 kt. Low-level CAA behind the front will support vertical momentum transport enabling winds gusting 40-50 mph. Latest NBM has been slowly trending upward with probability of wind gusts exceeding 41 kt still low (15-25%). Decided to hold off on any headlines for portions of the Niagara Frontier east towards Rochester, but upcoming shifts will continue to monitor the potential need for an advisory. With the cold front still moving through the area, showers and thunderstorms look to develop midday across the Southern Tier through the Finger Lakes region where MLCAPE will be marginal (~500 J/kg), but forcing will be enough to support development. Shear and instability profiles will be better for development of organized convection farther east, especially in north-central NY east of Lake Ontario. Strong downburst winds and heavy rainfall will be the main hazards once again. By late Thursday afternoon into the evening, the 500mb trough axis will be passing overhead with any storms associated from the surface cold front well off to the east of the CWA, but a few lingering showers may persist. As height rises begin across the central CONUS, a few shortwave disturbances still appear to pass in the flow before temperatures warm up across western NY late in the weekend. The first of these disturbances will pass Friday afternoon into the evening with showers developing under northwest flow aloft. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ...Dangerous Heat Sunday Through Tuesday... A strong ridge will build into the eastern half of the CONUS during the period. This will lead to increasing heat and humidity through the weekend and into the first half of next week. While the ridge and associated sfc high will provide dry weather for a large chunk of the period, there will be the potential for showers and thunderstorms early on in the period from Saturday afternoon into the first part of Sunday morning. A ridge-runner complex of thunderstorms within a northwest flow will cross a portion of the area during this time. Confidence in the exact track/location is low still among guidance with a variety of solutions still, but the main focus is from Rochester and points east, including far enough north to miss most of the North Country as well. 500 hPa heights building to around 596dm will support hot and humid conditions. Afternoon high temperatures will reach the mid 80s to mid 90s for Sunday through Tuesday. Some upper 90s will be possible for the warmer interior lower elevations on Monday and Tuesday. Heat index values in the mid 90s to around 100 degrees will also be possible for Sunday through Tuesday in some locations. Shower potential will increase for late Tuesday into Wednesday as the next system approaches from the northwest, but guidance is still uncertain on this potential. Wednesday also looks a bit cooler, but above normal. Temperatures for Wednesday are also still uncertain somewhat as well and dependent on the potential for a cold front to move through the region. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... MVFR ceilings this morning have lingered around KBUF and KIAG, but satellite imagery as of this morning has shown thinning of low-level clouds. Showers and thunderstorms have been developing across western NY early this afternoon and will continue into the evening. Thunderstorms moving overhead any terminals will result in significant reductions in visibility due to heavy rainfall along with gusty winds. These storms will continue to move east from the Lake Erie shoreline with another round of overnight showers and thunderstorms likely, especially for KBUF, KIAG, KJHW, and surrounding terminals after 03z. Gusty southwest winds up to 40 kt are expected Thursday morning through the early afternoon from the Niagara Frontier east towards KROC. Outlook... Thursday Night...VFR/MVFR with showers and thunderstorms likely. Breezy morning synoptic winds. Friday...Mainly VFR. A chance of showers and thunderstorms, mainly east of KROC. Saturday...Mainly VFR. Increasing chances for showers and thunderstorms. Sunday and Monday...Mainly VFR. && .MARINE... A cold front will stall to our west today, with a southwest push of wind across the Lower Great Lakes that generally will remain 10 knots or less through the day as lake breeze circulations become established with the inland warming. A light chop will be found on the northeast portions of the Lakes. Tonight a wave of deepening surface low pressure on this stalled front, advancing from the Ohio Valley to northwest of the Lower Great Lakes will bring an increase in the southwest winds late tonight and into Thursday morning. Sustained southwest winds well over 15 knots will bring likely small craft advisories to the Lower Great Lakes Thursday. These winds will veer to westerly and then northwesterly tomorrow night behind the cold front, with ample speed to support waves of 4 feet or great on Lake Ontario deep into Thursday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Brothers/Thomas NEAR TERM...Brothers SHORT TERM...Brothers LONG TERM...SW AVIATION...Brothers MARINE...Thomas
Hazardous weather outlook, Jun 18, 5:13 AM EDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Jun 18 2025 NYZ008-011>014-020-021-190915- Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for strong to severe thunderstorms Thursday, with the main threat damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>007-010-019-085-190915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Chautauqua-Southern Erie- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strengthening southwest winds late tonight and Thursday will bring increasing wave heights producing an elevated risk for rip currents. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 18, 12:38 PM EDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1238 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flash Flood 1 N Gowanda 42.47N 78.94W
06/18/2025 Erie NY Fire Dept/Rescue
Water flowing down Sand Hill over US Route
62 in Gowanda.
&&Local storm report, Jun 18, 1:41 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
141 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Flash Flood Gowanda 42.46N 78.94W
06/18/2025 Cattaraugus NY Fire Dept/Rescue
Report of numerous streets in Gowanda with
flooding, including Route 39.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:23 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Erie | 4 hr |
| Jun 18, 12:41 PM EDT | Flash Flood Warning | BUF | Chautauqua | 4 hr |
| Jun 18, 2:46 PM EDT | Flash Flood Warning | BUF | Allegany, Livingston | 95 min |
| Jun 18, 3:09 PM EDT | Flash Flood Warning | BUF | Monroe, Wayne | 4 hr |
| Jun 18, 3:18 PM EDT | Flash Flood Warning | BUF | Ontario | 3 hr |
| Jun 18, 6:13 PM EDT | Areal Flood Warning | BUF | Livingston, Monroe, Ontario | 5 hr |
| Jun 18, 7:14 PM EDT | Areal Flood Warning | BUF | Monroe | 3 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.